On the distribution of sparse sequences in prime fields and applications
Journal de théorie des nombres de Bordeaux, Volume 25 (2013) no. 2, p. 317-329

In the present paper we investigate distributional properties of sparse sequences modulo almost all prime numbers. We obtain new results for a wide class of sparse sequences which in particular find applications on additive problems and the discrete Littlewood problem related to lower bound estimates of the L 1 -norm of trigonometric sums.

Dans cet article, nous étudions les propriétés de distribution de suites parsemées modulo presque tous le nombres premiers. On obtient des résultats nouveaux pour une large classe de suites parsemées avec applications aux problèmes additifs et au problème de Littlewood discret en rapport avec l’estimation des bornes inférieures de la norme L 1 de sommes trigonométriques.

@article{JTNB_2013__25_2_317_0,
     author = {Garc\'\i a, V\'\i ctor Cuauhtemoc},
     title = {On the distribution of sparse sequences in prime fields and applications},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {25},
     number = {2},
     year = {2013},
     pages = {317-329},
     doi = {10.5802/jtnb.838},
     mrnumber = {3228310},
     zbl = {06250454},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2013__25_2_317_0}
}
García, Víctor Cuauhtemoc. On the distribution of sparse sequences in prime fields and applications. Journal de théorie des nombres de Bordeaux, Volume 25 (2013) no. 2, pp. 317-329. doi : 10.5802/jtnb.838. http://www.numdam.org/item/JTNB_2013__25_2_317_0/

[1] W. D. Banks, A. Conflitti, J. B. Friedlander and I. E. Shparlinski, Exponential sums over Mersenne numbers. Compos. Math. 140 (2004), no. 1, 15–30. | MR 2004121 | Zbl 1060.11045

[2] W. D. Banks, M. Z. Garaev, F. Luca and I. E. Shparlinski, Uniform distribution of fractional parts related to pseudoprimes. Canad. J. Math. 61 (2009), no. 3, 481–502. | MR 2514480 | Zbl 1255.11040

[3] J. Bourgain, Estimates on exponential sums related to the Diffie–Hellman distributions. Geom. Funct. Anal. 15 (2005), no. 1, 1–34. | MR 2140627 | Zbl 1102.11041

[4] E. Croot, Sums of the form 1/x 1 k ++1/x n k modulo a prime. Integers 4 (2004), A20, 6 pp. | MR 2116005 | Zbl 1083.11019

[5] C. Elsholtz, The distribution of sequences in residue classes. Proc. Amer. Math. Soc. 130 (2002), no. 8, 2247–2250. | MR 1896404 | Zbl 1004.11052

[6] P. Erdős and M. R.  Murty, On the order of a(modp). Proc. 5th Canadian Number Theory Association Conf., Amer. Math. Soc., Providence, RI, 1999, 87–97. | MR 1684594 | Zbl 0931.11034

[7] M. Z. Garaev, Upper bounds for the number of solutions of a diophantine equation. Trans. Amer. Math. Soc. 357 (2005), no. 6, 2527–2534. | MR 2140449 | Zbl 1114.11031

[8] M. Z. Garaev, The large sieve inequality for the exponential sequence λ [O(n 15/14+o(1) )] modulo primes. Canad. J. Math. 61 (2009), no. 2, 336–350. | MR 2504019 | Zbl 1179.11024

[9] M. Z. Garaev and Ka–Lam Kueh, Distribution of special sequences modulo a large prime. Int. J. Math. Math. Sci. 50 (2003), 3189–3194. | MR 2012641 | Zbl 1037.11002

[10] M. Z. Garaev and I. E. Shparlinski, The large sieve inequality with exponential functions and the distribution of Mersenne numbers modulo primes. Int. Math. Res. Not. 39 (2005), no. 39, 2391–2408. | MR 2181356 | Zbl 1162.11378

[11] V. C. García, F. Luca and V. J. Mejía, On sums of Fibonacci numbers modulo p. Bull. Aust. Math. Soc. 83 (2011), 413–419. | MR 2794527 | Zbl 1238.11011

[12] A. A. Glibichuk, Combinatorial properties of sets of residues modulo a prime and the Erdős–Graham problem. Mat. Zametki. 79 (2006), no. 3, 384–395; English transl., Math. Notes. 79 (2006). no. 3–4, 356–365. | MR 2251362 | Zbl 1129.11004

[13] B. Green and S. V. Konyagin, On the Littlewood problem modulo a prime. Canad. J. Math. 61 (2009), no. 1, 141–164. | MR 2488453 | Zbl 1232.11013

[14] A. A. Karatsuba, An estimate of the L 1 -norm of an expontential sum. Math. Notes 64 (1998), no. 3, 401–404. | MR 1680181 | Zbl 0924.11065

[15] S. V. Konyagin, On a problem of Littlewood. Izv. Acad. Nauk SSSR Ser. Mat. [Math. USSR-Izv.] 45 (1981), no. 2, 243–265. | MR 616222 | Zbl 0493.42004

[16] S. V. Konyagin, An estimate of the L 1 -norm of an exponential sum. The Theory of Approximations of Functions and Operators. Abstracts of Papers of the International Conference Dedicated to Stechkin’s 80th Anniversary [in Russian]. Ekaterinburg, 2000, pp. 88-89.

[17] O. C. McGehee, L. Pigno and B. Smith, Hardy’s inequality and the L 1 norm of exponential sums. Ann. of Math. (2) 113 (1981), no. 3, 613–618. | MR 621019 | Zbl 0473.42001

[18] F. Pappalardi, On the order of finitely generated subgroups of * (modp) and divisors of p-1. J. Number Theory 57 (1996), 207–222. | MR 1382747 | Zbl 0847.11049

[19] A. Sárközy, On sums and products of residues modulo p. Acta Arith. 118 (2005), no. 4, 403–409. | MR 2165553 | Zbl 1078.11011

[20] T. Schoen and I. Shkredov, Additive properties of multiplicative subgroups of 𝔽 p . Quart. J. Math. 63 (2012), no. 3, 713–722. | MR 2967172 | Zbl 1271.11014

[21] I. E. Shplarlinski, On a question of Erdős and Graham. Arch. Math. 78 (2002), 445–448. | MR 1921733 | Zbl 1034.11012